Loading ...
Sorry, an error occurred while loading the content.

Heavy bleed and lump at blood withdrawal site

Expand Messages
  • Arkhepcgal@aol.com
    Hi there, I m doing the Pegasys/Copegus therapy and am having a weekly CBC done. Today, I noticed the cotton ball put on the wound site was very heavily
    Message 1 of 5 , Nov 25, 2003
    • 0 Attachment
      Hi there,
      I'm doing the Pegasys/Copegus therapy and am having a weekly CBC done.

      Today, I noticed the cotton ball put on the wound site was very heavily
      saturated, almost to the dripping point of blood. The bleeding stopped but then I
      noticed a bluish colored lump/clot about the size of a pencil eraser at the
      spot.

      I've had hundreds of blood tests and have never had this happen so I'm
      concerned that this clot could break lose and travel somewhere that it shouldn't.

      Is this possible? Is there anything I can do to get rid of it, or will it
      just gradually get reabsorbed?

      Thanks,
      Betty in Arkansas



      [Non-text portions of this message have been removed]
    • Alley
      I haven t had that problem. I did develop knots under my skin in the areas where I did the shots and near them, and they are still there, 3 yrs later. If you
      Message 2 of 5 , Nov 26, 2003
      • 0 Attachment
        I haven't had that problem. I did develop knots under my skin in the areas where I did the shots and near them, and they are still there, 3 yrs later.

        If you think it's a blood clot, notify your doctor immediately.

        Even if you don't think it's a clot. Get it checked out is my advice. :)

        It's probably nothing, but better safe than dead!

        Alley
        grand prairie, tx

        [Non-text portions of this message have been removed]
      • claudine intexas
        Betty, If I were you I d call your doctor and tell him about this and see what he says. Is he checking your plateletes also? That sounds like too much bleeding
        Message 3 of 5 , Nov 26, 2003
        • 0 Attachment
          Betty,
          If I were you I'd call your doctor and tell him about this and
          see what he says. Is he checking your plateletes also? That sounds
          like too much bleeding to be normal. There is always a possibility of
          a clot within a vein breaking off, but the clot may not be in the
          vein itself. In any case, it should be reabsorbed on its own. Do NOT
          rub it. That does no good and could make it break off. Good luck with
          your treatment.
          Claudine

          --- Arkhepcgal@... wrote:
          > Hi there,
          > I'm doing the Pegasys/Copegus therapy and am having a weekly CBC
          > done.
          >
          > Today, I noticed the cotton ball put on the wound site was very
          > heavily
          > saturated, almost to the dripping point of blood. The bleeding
          > stopped but then I
          > noticed a bluish colored lump/clot about the size of a pencil
          > eraser at the
          > spot.
          >
          > I've had hundreds of blood tests and have never had this happen so
          > I'm
          > concerned that this clot could break lose and travel somewhere that
          > it shouldn't.
          >
          > Is this possible? Is there anything I can do to get rid of it, or
          > will it
          > just gradually get reabsorbed?
          >
          > Thanks,
          > Betty in Arkansas
          >
          >
          >
          > [Non-text portions of this message have been removed]
          >
          >


          __________________________________
          Do you Yahoo!?
          Free Pop-Up Blocker - Get it now
          http://companion.yahoo.com/
        • Arkhepcgal@aol.com
          Hello Claudine, thanks for writing back! The clot/lump has gone down considerably but there is still a bluish colored spot about the size of my ring
          Message 4 of 5 , Nov 26, 2003
          • 0 Attachment
            Hello Claudine, thanks for writing back!

            The clot/lump has gone down considerably but there is still a bluish colored
            spot about the size of my ring fingernail. So, I expect it will gradually
            disappear too. I will have the same lab tech for the duration of my
            treatment...about 45 more weeks, so if it happens again, I'll definitely do some yelling.

            My platelets have been low ever since I did the first round of therapy in
            '99. I haven't had a chance to get copies of the lab reports yet so I can't
            compare the latest reports. But, come to think of it, the doc only ordered the
            weekly labs for CBC...so I don't think that will cover the platelets. I'll have
            to ask him when I see him in December.

            By the way, I enjoy reading your posts...they are very good!

            Have a Happy Thanksgiving!

            Betty


            [Non-text portions of this message have been removed]
          • claudine intexas
            Hi Betty, Thanks. It sounds like it s ok and will just fade away. I still have a bruise from a blood draw done 9 days ago. Sometimes it just happens. Hint:
            Message 5 of 5 , Nov 26, 2003
            • 0 Attachment
              Hi Betty,
              Thanks. It sounds like it's ok and will just fade away. I still
              have a bruise from a blood draw done 9 days ago. Sometimes it just
              happens.
              Hint: Drink lots of water before going to get your blood drawn.
              If you are dehydrated it can make getting the needle inserted
              correctly much more difficult. Also, really keep the pressure firmly
              on the puncture site for a good couple of minutes, or as long as
              needed. Then don't use that arm for anything strenuous (like carrying
              a heavy purse or opening heavy doors) for at least 30 minutes.

              Happy Thanksgiving everyone!

              Take care,
              Claudine

              --- Arkhepcgal@... wrote:
              > Hello Claudine, thanks for writing back!
              >
              > The clot/lump has gone down considerably but there is still a
              > bluish colored
              > spot about the size of my ring fingernail. So, I expect it will
              > gradually
              > disappear too. I will have the same lab tech for the duration of
              > my
              > treatment...about 45 more weeks, so if it happens again, I'll
              > definitely do some yelling.


              __________________________________
              Do you Yahoo!?
              Free Pop-Up Blocker - Get it now
              http://companion.yahoo.com/
            Your message has been successfully submitted and would be delivered to recipients shortly.